Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 5, 2012, 6:07 PM CDT for Calhoun County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 6:07 PM CDT (23:07 UTC)
- Expired
- Aug 5, 2012, 6:35 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS84 KLZK 052307 SPSLZK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 607 PM CDT SUN AUG 5 2012 ARZ063-067-068-052335- BRADLEY AR-CALHOUN AR-CLEVELAND AR- 607 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEVELAND...EASTERN CALHOUN AND NORTHWESTERN BRADLEY COUNTIES UNTIL 630 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF ELLISVILLE...OR 11 MILES SOUTHEAST OF FORDYCE...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LANARK... HARRELL... ELLISVILLE... TINSMAN... FARMVILLE... BANKS... WAGNON... SUMMERVILLE... HARRELL LAKE... CRANEY... CRAM... BLUE SPRINGS... BIG HILL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3352 9216 3349 9244 3371 9250 3375 9229 TIME...MOT...LOC 2307Z 355DEG 7KT 3367 9233 $$ 62
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:23 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 5, 3:23 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 323 PM CDT SUN AUG 5 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT CONVECTION JUST DEVELOPED IN THE PAST HOUR...ALONG COLD FRONT ACROSS CENTRAL ARKANSAS. THERE ARE NUMEROUS BOUNDARIES ACROSS SOUTHERN ARKANSAS AS WELL...LEFT OVER FROM COMPLEX OF THUNDERSTORMS OVER WESTERN MISSISSIPPI THIS MORNING. SCATTERED CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS FROM CENTRAL INTO SOUTHERN ARKANSAS...WITH DAMAGING WINDS THE MAIN CONCERN...WITH LARGE HAIL ALSO POSSIBLE. MUCH OF THE ACTIVITY WILL WEAKEN WITH SUNSET...BUT SCATTERED RAIN CHANCES WILL CONTINUE THROUGH THE OVERNIGHT HOURS INTO MONDAY MORNING ACROSS THE SOUTHEAST. TEMPERATURES MONDAY...WHILE STILL IN THE 90S...WILL BE COOLER THAN PREVIOUS DAYS...WITH THE HIGHEST TEMPERATURES ACROSS THE WEST. READINGS WILL BE A COUPLE OF DEGREES WARMER WEDNESDAY...AS SOUTHERLY WINDS RETURN AHEAD OF THE NEXT SYSTEM. THERE COULD BE AN MCS DEVELOP IN THE NORTHWEST FLOW...AND HAVE KEPT A SMALL RAIN CHANCE WEDNESDAY NIGHT FOR THIS POTENTIAL. && .LONG TERM...THURSDAY THROUGH SUNDAY THE OVERALL UPR AIR PATTERN IS NOT FCST TO CHG MUCH THRU THE PD...WITH AN UPR RDG OVR THE ROCKIES AND A TROF IN THE EAST. THIS WL KEEP A NWLY FLOW IN PLACE...WITH SEVERAL UPR IMPULSES PROGGED TO DROP SEWD ACRS THE FA. A FNTL BNDRY WL BE SITUATED ACRS THE FA AT THE START OF PD AND IS EXPECTED TO DRIFT NWD AND CONT WEAKENING. CANNOT RULE OUT A FEW SHRA/TSRA ON THU...WITH JUST A SLGT CHC POP MENTIONED. MOISTURE WL BE BACK ON THE INCRS BY NEXT WEEKEND AS ANOTHER CDFNT APCHS FM THE NW. INDCD SLGT CHC POPS FOR NOW AND SEE MODELS RMN CONSISTENT IN THE COMING DAYS. DID NOT STRAY TOO FAR FM MOS TEMPS THRU THE PD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...44
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 5 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE A BIT COOLER TODAY IN MOST AREAS. A COLD FRONT WILL MOVE THROUGH THE STATE AND BRING ABUNDANT CLOUD COVER AND A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS WILL RANGE FROM THE MID TO UPPER 90S IN MOST LOCATIONS. MEANWHILE...HEAT INDEX READINGS WILL MAINLY BE IN THE 95 TO 105 DEGREE RANGE. THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH IT. SOME OF THE STRONGER STORMS COULD BECOME SEVERE ACROSS THE CENTRAL PART OF THE STATE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THIS AREA WITH THE MAIN THREAT BEING DAMAGING WINDS. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE FROM THE SOUTHWEST AND WEST AHEAD OF THE FRONT AND NORTH BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL EVENTUALLY MOVE SOUTH OF THE STATE BY LATE MONDAY... WITH HIGH PRESSURE REGAINING CONTROL OVER ARKANSAS. SMALL RAIN CHANCES WILL RETURN TO THE FORECAST LATER IN THE WEEK AS ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE PLAINS STATES. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK WEEK. RAINFALL THAT DOES OCCUR EARLY IN THE PERIOD WILL HAVE LITTLE AFFECT ON THE CURRENT DROUGHT SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Local storm report, Aug 5, 5:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 6 E DONALDSON 34.23N 92.81W
08/05/2012 HOT SPRING AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ACROSS ROUND HILL ROAD.
&&
CORRECTED EVENT TIME.
57Local storm report, Aug 5, 5:37 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG GURDON 33.92N 93.15W
08/05/2012 CLARK AR TRAINED SPOTTER
SEVERAL TREE LIMBS DOWNED IN GURDON.
&&
58Local storm report, Aug 5, 5:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG HOLLYWOOD 34.10N 93.25W
08/05/2012 CLARK AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN.
&&
57Local storm report, Aug 5, 5:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG HOT SPRINGS 34.49N 93.05W
08/05/2012 GARLAND AR EMERGENCY MNGR
THUNDERSTORM WINDS DAMAGED A HOTEL...THEATER...AND BANK
IN DOWNTOWN HOT SPRINGS. A RADIO TOWER BELONGING TO AN
AMBULANCE SERVICE WAS BLOWN DOWN. AN OLD CAR DEALERSHIP
HAD A WALL BLOWN DOWN AND ALL THE WINDOWS BLOWN OUT.
PROSPECT DRIVE AND WEST MOUNTAIN DRIVE WERE BLOCKED BY
FALLEN TREES.
&&
28Special weather statement, Aug 5, 6:02 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
602 PM CDT SUN AUG 5 2012
ARZ066-067-052335-
CALHOUN AR-OUACHITA AR-
602 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA AND CALHOUN COUNTIES
UNTIL 630 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF
HAMPTON TO 5 MILES SOUTHEAST OF CULLENDALE TO 6 MILES NORTH OF
STEPHENS...AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON... CAMDEN... STEPHENS...
PACE CITY... MILLERS BLUFF... LOUANN...
LESTER... HIGHLAND INDSTRL PK...
HAMPTON MUNI ARPT... GRAPEVINE LAKE... CULLENDALE...
WOODBERRY... WARNER... TROY...
STANDARD UMPSTEAD... OGEMAW... MILLVILLE...
LOCUST BAYOU...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3327 9245 3329 9247 3332 9248 3331 9253
3335 9254 3337 9257 3335 9268 3338 9273
3337 9286 3337 9309 3339 9313 3367 9311
3371 9249 3327 9237
TIME...MOT...LOC 2303Z 336DEG 19KT 3354 9251 3347 9277
3350 9308
62Special weather statement, Aug 5, 6:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 607 PM CDT SUN AUG 5 2012 ARZ063-067-068-052335- BRADLEY AR-CALHOUN AR-CLEVELAND AR- 607 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEVELAND...EASTERN CALHOUN AND NORTHWESTERN BRADLEY COUNTIES UNTIL 630 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF ELLISVILLE...OR 11 MILES SOUTHEAST OF FORDYCE...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LANARK... HARRELL... ELLISVILLE... TINSMAN... FARMVILLE... BANKS... WAGNON... SUMMERVILLE... HARRELL LAKE... CRANEY... CRAM... BLUE SPRINGS... BIG HILL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3352 9216 3349 9244 3371 9250 3375 9229 TIME...MOT...LOC 2307Z 355DEG 7KT 3367 9233 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:18 PM CDT | Special Weather Statement | LZK | Marion | 32 min |
| Aug 4, 10:00 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion | 30 min |
| Aug 5, 2:11 PM CDT | Special Weather Statement | LZK | Bradley | 44 min |
| Aug 5, 2:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 46 min |
| Aug 5, 2:40 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 39 min |
| Aug 5, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 44 min |
| Aug 5, 2:50 PM CDT | Special Weather Statement | LZK | Polk | 45 min |
| Aug 5, 2:53 PM CDT | Special Weather Statement | LZK | Pulaski | 47 min |
| Aug 5, 2:56 PM CDT | Special Weather Statement | LZK | Saline | 29 min |
| Aug 5, 3:02 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 43 min |
| Aug 5, 3:12 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 33 min |
| Aug 5, 3:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 26 min |
| Aug 5, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Saline | 40 min |
| Aug 5, 3:39 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 36 min |
| Aug 5, 3:40 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 35 min |
| Aug 5, 3:41 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 34 min |
| Aug 5, 3:44 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 46 min |
| Aug 5, 3:46 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 26 min |
| Aug 5, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 48 min |
| Aug 5, 4:19 PM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| Aug 5, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 51 min |
| Aug 5, 4:42 PM CDT | Special Weather Statement | LZK | Polk | 63 min |
| Aug 5, 4:59 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant | 31 min |
| Aug 5, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 44 min |
| Aug 5, 5:19 PM CDT | Special Weather Statement | LZK | Cleveland | 31 min |
| Aug 5, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 37 min |
| Aug 5, 6:02 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 33 min |
| Aug 5, 6:30 PM CDT | Special Weather Statement | LZK | Ouachita | 30 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.